MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3 L; KNEE FEMUR CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3 L; KNEE FEMUR CEMENTED
Model Number 02.12.0003L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 january 2020: lot 1811337: (b)(4) items manufactured and released on 15-mar-2019.Expiration date: 2024-03-04.No anomalies found related to reported problems.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2017.Additional devices involved: batch reviews performed on 22 january 2020: gmk-sphere 02.07.1203l tibial tray fixed cemented size 3 l (k090988) lot 1810457: (b)(4) items manufactured and released on 28-mar-2019.Expiration date: 2024-03-13.No anomalies found related to reported problems.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2017.Gmk-sphere 02.12.0310fl tibial insert fixed sphere flex size 3/10 mm l (k121416) lot 176149: (b)(4) items manufactured and released on 29-dic-2017.Expiration date: 2022-12-10.No anomalies found related to reported problems.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2017.Gmk-sphere 02.07.0033rp patella resurfacing size 1 (k090988) lot 180308: (b)(4) items manufactured and released on 8-may-2018.Expiration date: 2023-04-25.No anomalies found related to reported problems.To date, (b)(4) items of the same lot have been already sold with one similar reported event since 2017.Preliminary investigation performed by medacta r&d knee project manager: the pictures provided show the femoral component and the tibial tray covered by biological fluids, as expected after implant removal.Based on the available information it is not possible to state any implant's related failure root cause.
 
Event or Problem Description
The patient came in 1 year and 6 months after the primary surgery due to signs of an infection and the pathogen is unknown.The surgeon removed all hardware and implanted an antibiotic spacer.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3 L
Common Device Name
KNEE FEMUR CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11300310
Report Number3005180920-2021-00091
Device Sequence Number20082904
Product Code JWH
UDI-Device Identifier07630030825811
UDI-Public07630030825811
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model Number02.12.0003L
Device Catalogue Number02.12.0003L
Device Lot Number1811337
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;